MAUDE Adverse Event Report: CARDINAL HEALTH JACKSONVILLE LINER CANNSTR SUCT 3000CC DISP; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH JACKSONVILLE LINER CANNSTR SUCT 3000CC DISP; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 65651-530
Health Effect - Clinical Code Hearing Loss (1882)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was received and forwarded on to the manufacturing facility for investigation.No lot number was provided by the customer; therefore, a review of the manufacturing device history record to determine if any deviations took place during the manufacture of the product could not be performed.No sample was provided by the customer; therefore, an evaluation of the complaint device for deficiency of construction could not be performed.Note: if the event sample is received at a later date and provides a different conclusion, an addendum report will be written.Based on the information provided, no specific cause can be determined.If the lid had a crack before applying suction, this would prevent the unit from functioning as intended and could cause the unit to implode.Packaged canisters or lids, when they are opened at the customer site, may exhibit the cracked unit although no apparent damage is evident on the outside of the box itself.If the unit was damaged prior to shipping, this unit was not included in any inspection sampling or noted during other processing steps.Although not verifiable, the 'at customer site' unit may have received previous damage during processing, pack-out, or subsequent shipping and handling including at the customer site prior to use.A damaged or cracked lid would not meet the requirements of the vacuum stress associated with the use of the product.Without a specific assignable cause, no specific corrective action can be taken; however, we will continue to monitor concerns such as these for possible future actions.For customer awareness, it is recommended that the customer review the unit for damage prior to use and replace cracked or damaged units prior to use.Per the directions for use included with the product, it is not recommended to subject the canister to vacuum when not in use.Trending of past product quality reports indicate that this is the 5th reported incident for an implosion event for the 65651-530 product code in the past 3 calendar years.The (b)(4) 65651-530 units have been sold during the past three calendar years.
 
Event or Problem Description
Customer has reported that the lid of the liner blew up (imploded).She stated the red lid went into a million little pieces and contaminated sterile field.Customer also stated that the dr.Has hearing loss, not positive if directly related to this specific incident as she has not had time to investigate.Pieces of lid are available, but hospital will not released at this time until they complete their investigation.

Brand Name
LINER CANNSTR SUCT 3000CC DISP
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH JACKSONVILLE
200 mcknight st.
jacksonville TX 75766
MDR Report Key7142170
Report Number1423537-2017-00145
Device Sequence Number1276819
Product Code GCX
UDI-Device Identifier00630140152729
UDI-Public00630140152729
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number65651-530
Device Catalogue Number65651-530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/22/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;